New version: FreeMedicalMCQs.com (Click Here)

Prepare for your medical exam, USMLE, MCCEE with a FREE MCQs and clinical cases! ECG, CXR and all types of free medical MCQs with answers, good luck! Medical MCQs from students to students.
A 65-year-old man suffers an acute myocardial infarction (MI). His right coronary artery is stented, and the patient is started on a cardio- protective regimen of drugs. Three weeks later, laboratory studies show:
Alanine aminotransferase (ALT): 62 U/L Aspartate aminotransferase (AST): 42 U/L Bilirubin, total: 1.4 mg/dL
Albumin: 3.6 g/dL
Which of the following agents was most likely included in this patient’s drug regimen?
(A) Aspirin
(B) Clopidogrel
(C) Lisinopril
(D) Metoprolol
(E) Pravastatin
in Medicine by

1 Answer

+1 vote
 
Best answer
The correct answer is E. The 5-hydroxy-3- methylglutaryl-coenzyme A reductase inhibitors can cause an elevation of the transaminases, AST and ALT. Levels of these enzymes should be monitored following commencement of any statin. If the levels of AST and ALT increase, the drug should be discontinued.

Answer A is incorrect. Aspirin is associated with renal toxicity and gastrointestinal bleeds.

Answer B is incorrect. Clopidogrel is used to reduce the incidence of stent restenosis. It is associated with an increased risk of bleeding.

Answer C is incorrect. Lisinopril is an angio- tensin-converting enzyme inhibitor and is associated with angioedema, cough, and hyperkalemia.

Answer D is incorrect. Metoprolol is a beta blocker that is important in the treatment of myocardial infarction but is not associated with elevation of hepatic enzymes. Its adverse effects include impotence, depression, bradycardia, and sedation.
by
...